News broke this week that a 25 year old support worker at a hospital in East Lancashire died after taking a combination of cocaine, Mephedrone and alcohol. Sadly, the story serves to prove that even those within the medical profession can underestimate the dangers of the lethal combination of drugs and alcohol. Whilst the use of any substance has the potential to be dangerous, combining narcotics with alcohol increases the risks significantly by exacerbating symptoms experienced. For example, depressed respiratory efforts can often occur as a result of some combinations.
The danger is that alcohol itself lowers inhibitions and increases the likelihood of risk-taking behaviours; therefore it is likely that where drugs are available, those who have already consumed alcohol may be more inclined to partake. The other difficulty is the popularity of Mephedrone as a “party-drug” – the name alone makes it more attractive and does nothing to hint at the dangers involved.
There is also the fact that several substances lessen the effect of alcohol, meaning that the person taking the substance may not realise how inebriated they have become. This has the potential to lead to alcohol poisoning which can become fatal in a very short period of time.
Whilst the story of the hospital worker was terribly sad, I hope that out of the tragedy there is the possibility that people may develop and increased awareness of the potential danger. If you are concerned that you may have a problem with mixing substances with alcohol, feel free to contact us at any time. Co-dependency is a very serious problem and help is necessary to overcome it.
Latest posts (see all)
- Co-Dependency Does Not Always Involve Living with an Addict - May 13, 2017
- Why Co-Dependency Can Make You Feel Bad When a Loved One Recovers from Addiction - March 16, 2017
- Beating co-dependency - June 6, 2013